# SDR ASOA02089S

- Difficulty date: February 11, 2002
- Submitted: July 16, 2002
- Operation: Air carrier
- Aircraft: N852AS
- Make and model: Cndair CL6002B19
- Aircraft serial: 7369
- Engine: Ge CF343B1
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gear
- Part number: 5019T39P023
- Condition: Broken
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

FLT 4563 - WHILE CLIMBING-OUT OF FWA, AT 21,000 FEET, THE LEFT ENGINE N2 VIBRATION SPIKED APPROXIMATELY 2.6 MILS.  THE FLIGHT ATTENDANT AND PASSENGERS REPORTED A LOUD NOISE FROM THE LEFT ENGINE.  THE LEFT ENGINE SHUT ITSELF DOWN.  THE CAPTAIN DECLARED AN EMERGENCY AND RETURNED TO FWA FOR AN OVERWEIGHT LANDING.  MAINTENANCE PERFORMED THE OVERWEIGHT LANDING INSPECTION.  NO DEFECTS WERE NOTED.  THE LEFT ENGINE WAS REMOVED AND REPLACED.  TEAR DOWN REPORTS FROM LUFTHANSA AERO REVEAL THE MAIN CAUSE OF THE FAILURE WAS EXTENSIVE DAMAGE OF THE ACCESSORY GEAR BOX CAUSED BY A PIECE OF THE AXIS-P GEAR BREAKING OFF.  (M)
